Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 169, NWS Amarillo, TX

June 21, 2012Deaf Smith County, Oldham County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Jun 21, 2012, 1:32 AM CDT for Deaf Smith County, Oldham County, Texas. It was in force for 88 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2012, 1:32 AM CDT (06:32 UTC)
Expired
Jun 21, 2012, 3:00 AM CDT
In force
88 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon

Counties Deaf Smith County, TX, Oldham County, TX

The radar

The Cannon AFB radar (KFDX), 78 km from the middle of the area, began a volume at 06:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 6.5 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2012-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 709 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2012-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
709 J/kg
Mixed-layer CIN
-160 J/kg
Mixed-layer LCL
2410 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

887 
WUUS54 KAMA 210632
SVRAMA
TXC117-359-210800-
/O.NEW.KAMA.SV.W.0169.120621T0632Z-120621T0800Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
132 AM CDT THU JUN 21 2012

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN DEAF SMITH COUNTY IN THE PANHANDLE OF TEXAS
  SOUTHWESTERN OLDHAM COUNTY IN THE PANHANDLE OF TEXAS

* UNTIL 300 AM CDT

* AT 129 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
  DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR
  SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED 10 MILES WEST OF ADRIAN...OR ABOUT 23 MILES WEST OF VEGA...
  MOVING SOUTH AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SIMMS...
  BOOTLEG...
  ADRIAN...
  GLENRIO...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS THE SECOND LEADING CAUSE OF DEATH FROM
THUNDERSTORMS BEHIND ONLY FLASH FLOODING. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3532 10305 3540 10268 3474 10242 3474 10304
      3475 10305 3485 10305
TIME...MOT...LOC 0632Z 345DEG 15KT 3526 10284

$$

LG
5 follow-up statements
403 
WWUS54 KAMA 210646
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
146 AM CDT THU JUN 21 2012

TXC117-359-210800-
/O.CON.KAMA.SV.W.0169.000000T0000Z-120621T0800Z/
DEAF SMITH TX-OLDHAM TX-
146 AM CDT THU JUN 21 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT
FOR SOUTHWESTERN OLDHAM AND WESTERN DEAF SMITH COUNTIES...

AT 146 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 11 MILES EAST OF GLENRIO...OR 23 MILES WEST OF VEGA...MOVING
SOUTH AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SIMMS
AND BOOTLEG.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RURAL AREAS
OF SOUTHWESTERN OLDHAM AND WESTERN DEAF SMITH COUNTIES.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.

LAT...LON 3524 10305 3535 10266 3474 10242 3474 10304
      3475 10305
TIME...MOT...LOC 0646Z 350DEG 14KT 3520 10284

$$

LG
285 
WWUS54 KAMA 210706
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
206 AM CDT THU JUN 21 2012

TXC359-210715-
/O.CAN.KAMA.SV.W.0169.000000T0000Z-120621T0800Z/
OLDHAM TX-
206 AM CDT THU JUN 21 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN OLDHAM COUNTY IS
CANCELLED...

AT 205 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD MOVED 
OUT OF OLDHAM COUNTY. THEREFORE THE SEVERE THUNDERSTORM WARNING IS 
CANCELLED.

LAT...LON 3518 10305 3519 10259 3475 10242 3474 10304
      3481 10305
TIME...MOT...LOC 0705Z 333DEG 17KT 3511 10278

$$

TXC117-210800-
/O.CON.KAMA.SV.W.0169.000000T0000Z-120621T0800Z/
DEAF SMITH TX-
206 AM CDT THU JUN 21 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT
FOR WESTERN DEAF SMITH COUNTY...

AT 205 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 10 MILES NORTHWEST OF SIMMS...OR 22 MILES WEST OF VEGA...
MOVING SOUTHEAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BOOTLEG.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RURAL AREAS
OF WESTERN DEAF SMITH COUNTY.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.

LAT...LON 3518 10305 3519 10259 3475 10242 3474 10304
      3481 10305
TIME...MOT...LOC 0705Z 333DEG 17KT 3511 10278

$$

LG
259 
WWUS54 KAMA 210732
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
232 AM CDT THU JUN 21 2012

TXC117-210800-
/O.CON.KAMA.SV.W.0169.000000T0000Z-120621T0800Z/
DEAF SMITH TX-
232 AM CDT THU JUN 21 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT
FOR SOUTHWESTERN DEAF SMITH COUNTY...

AT 232 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 18 MILES EAST OF BOOTLEG...OR 7 MILES SOUTHWEST OF
HEREFORD...MOVING SOUTH AT 25 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RURAL AREAS
OF SOUTHWESTERN DEAF SMITH COUNTY.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.

LAT...LON 3492 10305 3508 10255 3475 10242 3474 10304
      3481 10305
TIME...MOT...LOC 0732Z 340DEG 20KT 3476 10250

$$

LG
940 
WWUS54 KAMA 210743
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
243 AM CDT THU JUN 21 2012

TXC117-210800-
/O.CON.KAMA.SV.W.0169.000000T0000Z-120621T0800Z/
DEAF SMITH TX-
243 AM CDT THU JUN 21 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT
FOR SOUTHWESTERN DEAF SMITH COUNTY...

AT 243 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 20 MILES EAST OF BOOTLEG...OR 6 MILES SOUTHWEST OF
HEREFORD...MOVING SOUTH AT 25 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RURAL AREAS
OF SOUTHWESTERN DEAF SMITH COUNTY.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.

LAT...LON 3481 10305 3493 10249 3475 10242 3474 10304
TIME...MOT...LOC 0743Z 340DEG 20KT 3474 10246

$$

LG
946 
WWUS54 KAMA 210755
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
255 AM CDT THU JUN 21 2012

TXC117-210805-
/O.EXP.KAMA.SV.W.0169.000000T0000Z-120621T0800Z/
DEAF SMITH TX-
255 AM CDT THU JUN 21 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN DEAF SMITH COUNTY
WILL EXPIRE AT 300 AM CDT...

AT 255 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD WEAKENED.
THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THAT THE SEVERE
THUNDERSTORM HAD WEAKENED AND WAS NO LONGER SEVERE...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3481 10305 3493 10249 3475 10242 3474 10304
TIME...MOT...LOC 0755Z 340DEG 20KT 3468 10243

$$

LG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 11:56 PM CDT, 1 hour 36 minutes earlier.

Area forecast discussion, Jun 20, 11:56 PM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1156 PM CDT WED JUN 20 2012

.AVIATION...
COLD FRONT IS NOW SOUTH OF KDHT AND KGUY. IN ADDITION...STORMS HAVE
PRODUCED A GUST FRONT JUST AHEAD OF THE COLD FRONT WHICH HAS ALSO
RESULTED IN A NORTHERLY WIND SHIFT. THIS WIND SHIFT SHOULD ARRIVE AT
KAMA AT 06Z OR VERY SHORTLY AFTER. BASED ON OBSERVATIONS
UPSTREAM...SPECIFICALLY IN DUMAS...EXPECT THAT PEAK WIND GUSTS WHEN
IT DOES REACH KAMA WILL BE ABOUT 40KT. SO HAVE ISSUED A AWW THROUGH
08Z. THINK THE POSSIBILITY OF TSRA DIRECTLY IMPACTING ONE OF THE TAF
SITES IS DIMINISHING...THOUGH THERE IS A CHANCE OF TSRA THROUGH 00Z.
ANOTHER ISSUE IS AGAIN THE POSSIBILITY OF MVFR CEILINGS ESPECIALLY AT
KAMA AND ESPECIALLY BETWEEN 10 AND 14Z.

JOHNSON
&&

.PREV DISCUSSION... /ISSUED 753 PM CDT WED JUN 20 2012/

UPDATE...
FRONT CONTINUES TO BE NEARLY STATIONARY...EXTENDING ALONG A LINE FROM
TEXLINE...TO JUST SOUTH OF GUYMON...TO MEAD KS. THUNDERSTORMS ARE
JUST BEGINNING TO DEVELOP ALONG THE PORTION OF THE FRONT IN THE
PANHANDLES...AND DO NOT SEEM TO BE PROPAGATING VERY FAR AWAY FROM THE
FRONT AT THIS TIME. STILL EXPECT TO SEE THE FRONT MAKE PROGRESS
SOUTH...ESPECIALLY AFTER SUNSET. HAVE UPDATED THE GRIDS TO REFLECT
THE CURRENT POSITION OF THE FRONT...AND THE EXPECTED EVOLUTION OVERNIGHT.

JOHNSON

PREV DISCUSSION... /ISSUED 619 PM CDT WED JUN 20 2012/

AVIATION...
COLD FRONT EXTENDS FROM THE EASTERN OKLAHOMA PANHANDLE INTO THE
EXTREME NORTHWEST TEXAS PANHANDLE. THE FRONT HAS MADE VERY LITTLE
PROGRESS SOUTHWARD THROUGH THE DAY. PLENTY OF MOISTURE AVAILABLE FOR
SHOWERS AND THUNDERSTORMS TO DEVELOP ALONG THE FRONTAL BOUNDARY...BUT
THUS FAR CONVECTION HAS BEEN SUPPRESSED. AS THE FRONT BEGINS TO MOVE
SOUTH...COULD SEE SOME THUNDERSTORMS DEVELOP AFTER 03Z...BUT
CONFIDENCE IS LOW. AS A RESULT...HAVE REMOVED MENTION OF SHOWERS AND
THUNDERSTORMS FROM ALL TAF SITES AS THIS WILL BE LARGELY DEPENDENT ON
WHETHER CONVECTIVE ACTIVITY GETS GOING THIS EVENING. OTHERWISE...WINDS
WILL BE BACKING TO THE NORTH AND NORTHEAST AS THE FRONTAL BOUNDARY
BEGINS TO PUSH SOUTH.

GARCIA

PREV DISCUSSION... /ISSUED 345 PM CDT WED JUN 20 2012/

DISCUSSION...
AFTERNOON VISIBLE SATELLITE IMAGERY SHOWS A STRONG COLD FRONT OVER
THE OK PANHANDLE AND THE NORTHWEST TX PANHANDLE. THIS FRONT APPEARS
TO HAVE SLOWED DOWN OR EVEN STALLED IN THIS AREA ALTHOUGH IT IS STILL
FORECAST TO PUSH SOUTH OF THE AREA BY THURSDAY MORNING. STRONG
CAPPING HAS HELD OFF ON CI ALONG THIS FRONT DESPITE STRONG DIURNAL
HEATING AND A MOIST AND UNSTABLE AIR MASS IN PLACE. THE CAP WILL
WEAKEN THIS EVENING AND TONIGHT WITH STORMS DEVELOPING ALONG AND
BEHIND THE FRONT. NORTHEAST UPSLOPE FLOW AND A 30 KT LOW-LEVEL JET
SOUTH OF THIS FRONT WILL MAINTAIN DECENT MOISTURE ACROSS THE AREA.
HOWEVER WEAK 0-6 KM WIND SHEAR SHOULD LIMIT THE THREAT OF ORGANIZED
SEVERE WX. DESPITE THIS...A FEW STORMS CAN BECOME SEVERE WHERE
NEARLY 30 DEGREE T/TD SPREADS SUGGEST STRONG WINDS WILL BE THE MAIN
HAZARD.

THE FRONT WILL PUSH SOUTH OF THE AMA FA THURSDAY MORNING WHERE THE
FRONT IS EXPECTED TO STALL. DIURNAL HEATING IMPINGING ON A MOIST AND
UNSTABLE AIR MASS CAN RESULT IN ADDITIONAL STORM DEVELOPMENT
THURSDAY ALTHOUGH EXPECT THE BEST CHANCES FOR STORMS WILL BE ACROSS
THE SOUTHERN TX PANHANDLE...CLOSEST TO WHERE THE FRONTAL BOUNDARY
LIES. UPSLOPE FLOW AND ABUNDANT CLOUD COVER WILL HOLD TEMPS DOWN IN
THE 80S. SURFACE HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT WITH
PRECIP CHANCES ENDING THURSDAY EVENING.

WELL ADVERTISED UPPER RIDGE WILL BUILD OVER THE CENTRAL AND
SOUTHERN PLAINS FRIDAY AND WILL REMAIN OVER THE AREA INTO THE MIDDLE
OF NEXT WEEK. SUBSIDENCE UNDERNEATH THE RIDGE WILL KEEP PRECIP
CHANCES AT BAY. TEMPS WILL ALSO REBOUND BACK INTO THE 90S AND TO THE
TRIPLE DIGITS. HAVE GONE AND INCREASE HIGHS A LITTLE BIT ABOVE THE
MEX THROUGH THIS PERIOD. MONSOONAL MOISTURE WILL INCREASE AND CAN
RESULT IN A TYPICAL RING OF FIRE WX PATTERN AT THE END OF NEXT WEEK.
THE BEST CHANCES FOR STORMS LOOK TO STAY OVER THE MOUNTAINS IN NM.

CLK

FIRE WEATHER...
A COLD FRONT WILL PUSH SOUTH ACROSS THE TEXAS PANHANDLE TONIGHT.
UPSLOPE EAST TO SOUTHEAST WINDS BEHIND THE FRONT WILL MAINTAIN DECENT
BOUNDARY LAYER MOISTURE ACROSS THE REGION. WITH A MOIST AND
UNSTABLE AIR MASS IN PLACE...SHOWERS AND THUNDERSTORMS ARE EXPECTED
TO DEVELOP TONIGHT. THE FRONT WILL STALL NEAR THE SOUTHERN TX
PANHANDLE THURSDAY AND CAN PROVIDE A FOCUS FOR ADDITIONAL STORM
DEVELOPMENT THROUGH THURSDAY EVENING. AN EXPANSIVE UPPER RIDGE WILL
BUILD OVER THE CENTRAL AND SOUTHERN PLAINS FRIDAY AND IS EXPECTED
TO REMAIN IN THIS GENERAL LOCATION THROUGH AT LEAST THE MIDDLE OF
NEXT WEEK. HOT AND DRY WX CAN BE EXPECTED DUE TO THE POSITION OF
THIS RIDGE WHICH WILL RESULT IN AFTERNOON RELATIVE HUMIDITIES
FALLING TO AROUND 15 PERCENT...ESPECIALLY IN THE WESTERN SECTIONS.
HOWEVER WEAKER 20 FOOT WINDS SHOULD PRECLUDE ELEVATED OR CRITICAL
FIRE WEATHER CONDITIONS.

CLK

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

01/16
Hazardous weather outlook, Jun 20, 3:05 PM CDT, 10 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
305 PM CDT WED JUN 20 2012

OKZ001>003-TXZ001>020-211100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
305 PM CDT WED JUN 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE POSSIBLE ACROSS THE TEXAS AND OKLAHOMA PANHANDLES
TONIGHT. SOME STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING
WINDS BEING THE PRIMARY HAZARDS. HEAVY RAINFALL MAY ALSO ACCOMPANY
SOME OF THESE STORMS WHICH CAN CAUSE LOCALIZED FLOODING.

IN ADDITION...BREEZY SOUTHERLY WINDS WILL REQUIRE BOATERS TO
EXERCISE CAUTION ON AREA LAKES TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE MOST OF THE TEXAS AND
OKLAHOMA PANHANDLES THURSDAY AND THURSDAY EVENING. THESE STORMS ARE NOT
EXPECTED TO BE SEVERE...HOWEVER SOME OF THE STORMS MAY BE STRONG WHERE
SMALL HAIL AND GUSTY WINDS WILL BE THE PRIMARY HAZARDS.

.SPOTTER INFORMATION STATEMENT...

LIMITED SPOTTER ACTIVATION MAY BE NEEDED TONIGHT ACROSS THE TEXAS AND
OKLAHOMA PANHANDLES.

CLK

In the hours before

Local storm report, Jun 20, 11:40 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1140 PM CDT WED JUN 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 PM     TSTM WND GST     3 W DUMAS               35.86N 102.01W
06/20/2012  M62 MPH          MOORE              TX   AWOS

&&

EVENT NUMBER AMA1200583

ABM
Special weather statement, Jun 20, 11:51 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1151 PM CDT WED JUN 20 2012

TXZ006-007-011>013-016>018-210545-
DEAF SMITH TX-HARTLEY TX-MOORE TX-OLDHAM TX-POTTER TX-RANDALL TX-
CARSON TX-ARMSTRONG TX-
1151 PM CDT WED JUN 20 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 1245 AM CDT FOR ARMSTRONG...
CARSON...RANDALL...POTTER...OLDHAM...MOORE...HARTLEY AND DEAF SMITH
COUNTIES.

AT 1146 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
11 MILES WEST OF BORGER TO 23 MILES EAST OF NARA VISA...MOVING
SOUTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE.

BOYS RANCH...ADRAIN...VEGA...BUSHLAND AND AMARILLO WILL BE IN THE
PATH OF THESE STORMS.

BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A
PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM
WINDOWS.

PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER
RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE
PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

JMG
Special weather statement, Jun 21, 12:37 AM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1237 AM CDT THU JUN 21 2012

TXZ011-012-016-017-210600-
DEAF SMITH TX-OLDHAM TX-POTTER TX-RANDALL TX-
1237 AM CDT THU JUN 21 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 100 AM CDT FOR RANDALL...POTTER...
OLDHAM AND DEAF SMITH COUNTIES.

AT 1233 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
13 MILES NORTHWEST OF AMARILLO TO 16 MILES SOUTH OF NARA
VISA...MOVING SOUTHWEST AT 25 MPH.

ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A
PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM
WINDOWS.

LG
Local storm report, Jun 21, 12:55 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1255 AM CDT THU JUN 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     TSTM WND DMG     SUNRAY                  36.02N 101.82W
06/20/2012                   MOORE              TX   LAW ENFORCEMENT

            ELECTRIC POLES KNOCKED DOWN

&&

EVENT NUMBER AMA1200584

SFJ
Special weather statement, Jun 21, 1:09 AM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
109 AM CDT THU JUN 21 2012

TXZ011-016-210645-
DEAF SMITH TX-OLDHAM TX-
109 AM CDT THU JUN 21 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 145 AM CDT FOR OLDHAM AND DEAF SMITH
COUNTIES.

AT 105 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 13 MILES NORTHWEST OF ADRIAN...OR
ABOUT 21 MILES SOUTHEAST OF NARA VISA...MOVING SOUTH AT 15 MPH.

ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

LG
Special weather statement, Jun 21, 1:28 AM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
128 AM CDT THU JUN 21 2012

TXZ011-016-210700-
DEAF SMITH TX-OLDHAM TX-
128 AM CDT THU JUN 21 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 200 AM CDT FOR OLDHAM AND DEAF SMITH
COUNTIES.

AT 124 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 11 MILES WEST OF ADRIAN...OR ABOUT
24 MILES WEST OF VEGA...MOVING SOUTH AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WINDS AROUND 50 MPH ARE POSSIBLE.

LG

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 9:47 PM CDTSevere Thunderstorm WarningAMAHansford43 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.